Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 67, NWS Atlanta, GA

June 1, 2018Bartow County, Floyd County, Gordon County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 1, 2018, 2:47 PM EDT for Bartow County, Floyd County, Gordon County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2018, 2:47 PM EDT (18:47 UTC)
Expired
Jun 1, 2018, 3:15 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bartow County, GA, Floyd County, GA, Gordon County, GA

The radar

The Atlanta radar (KFFC), 117 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:29 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

949 
WUUS52 KFFC 011847
SVRFFC
GAC015-115-129-011915-
/O.NEW.KFFC.SV.W.0067.180601T1847Z-180601T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
247 PM EDT FRI JUN 1 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Floyd County in northwestern Georgia...
  Southern Gordon County in northwestern Georgia...
  Northern Bartow County in northwestern Georgia...

* Until 315 PM EDT.

* At 247 PM EDT, a severe thunderstorm was located over Plainville,
  or 8 miles southwest of Calhoun, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Rome, Cartersville, Calhoun, Adairsville, White, Plainville,
  Shannon, Fairmount, Ranger, Sonoraville, Pinson, Oostanaula,
  Folsom, Pine Log and Funkhouser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3448 8512 3450 8466 3446 8465 3444 8466
      3436 8465 3435 8464 3435 8465 3424 8466
      3429 8517
TIME...MOT...LOC 1847Z 271DEG 37KT 3440 8503 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:42 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 1, 11:42 AM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1142 AM EDT Fri Jun 1 2018

.UPDATE...

Main update was to increase the pop trend the afternoon into
evening across north GA into northern portions of central GA as
the hi-res solutions are getting into more consensus with the
evolution of a quasi-linear mode of strong to severe storms. Still
looking to have the added extra upper level forcing given the
influence of a higher amplitude shortwave in conjunction with a
developing complex currently across north AL and a lingering
remnant outflow boundary draped across north GA. Mid level lapse
rates should steepen some more by afternoon along with SB CAPEs
increasing to near 3000 J/kg or higher. Have added mention of
some severe potential with damaging winds, large hail, and heavy
rainfall threats to the grids. This should match up decently with
the Slight and newly upgraded Enhanced Risk issued by SPC. Storm
coverage should become fairly widespread across north GA by 4 to 6
PM. Previous discussion follows...

Baker

&&

.PREV DISCUSSION... /Issued 748 AM EDT Fri Jun 1 2018/

SHORT TERM /Today through Saturday/...

At the surface high pressure remains off the SE coast with mid level
ridging moving offshore.  A trough will swing from the Great Lakes
region today toward New England.  The southern leg of this trough
has already started to be felt across portions of GA with NW flow
bring down a fairly potent MCS late last night/early this morning
through north.  This complex has since weakened into scattered
thunderstorms moving through east GA. Expect weakening to continue
as the cluster of storms moves south.

Meanwhile, another MCS is moving through west/central TN and will
continue its ESE trajectory through the next several hours. We will
have to monitor this complex carefully.  Doing a time-of-arrival,
these showers/thunderstorms could arrive in our NW tier around 10Z.
One of the main questions is...will this system hold itself
together? It looks as if instability will start to wane as it nears
east TN and north GA. Not to mention these storms may move out ahead
of upper level support. Think we will see activity moving into north
GA early this morning, but the complex may dwindle by that point.
That would mean the remaining boundary would be the axis by which we
observe the potential for afternoon/evening thunderstorms to develop
and move south and east, possibly lasting through the overnight. It
truly depends on the timing and intensity of the vortmax/impulses
that come down with the trough. If the right ingredients are in
place, we could see another MCS develop. A lot of uncertainty with
the timing and location of thunderstorm activity today/tonight, but
under NW flow, instability at the surface and plenty of upper level
support from the trough moving through, it is not a question of if
but when and where.

With steep lapse rates, strong updrafts are expected with some hail.
Shear may be limited, but with precip loading and storm orientation,
damaging winds are possible.  Training of storms is also a potential
but largely depends on the orientation of the boundary with
directional propagation an important factor.

Depending on the location and the timing of showers/thunderstorms,
this could still be ongoing tonight.  But anticipate to see things
diminish by Saturday morning as the trough continues to push toward
the east coast. A lingering boundary may help produce
showers/thunderstorms during the afternoon, mainly across central
GA.

Temperatures will be above normal through the short term.

26

&&

.LONG TERM /Saturday Night through Thursday/...

Long term period begins with area on the back side of departing
shortwave moving through the Carolinas taking the bulk of the
significant precip with it. This respite will be very temporary
however as yet another strong shortwave approached the area for
Sunday. As we have seen the past few days, these impulses are very
difficult to forecast timing wise and cold pools can significantly
alter the model projections of what should occur. That said, this
one certainly looks potent with strong DPVA and instability
that features GFS CAPE over 4500 J/KG coming into the Columbus
area by afternoon. Temps aloft not quite as cold as we have seen
but sufficient to allow for severe storms and large hail and
damaging winds.

Well something we are not used to is in store for early next week,
a drying period. Deep layer drying with precipitable water
dropping to around a half an inch for Mon afternoon. Some recovery
into Tue but still less than an inch allowing for a continued
mostly dry forecast.

Another impulse on the west side of GA and increased moisture will
increase pops for Wed. This will be especially true for portions
of Central GA during the afternoon hours. In between shortwaves on
Thu will mean lessening rain chances once again but Friday could
be quite active as NW flow train keeps on rolling with impulses
enhancing activity as we close the extended period.

Deese

&&

.AVIATION...
12Z Update...
SCT to BKN cigs across the NW tier of GA with IFR cigs across far
west GA. Cigs may end up lowering across the ATL TAF sites as a
line of showers/thunderstorms continue to move into NW GA this
morning. Current thinking is that this line will continue to
diminish through the next couple hours with lingering showers
moving into ATL by mid/late morning. Thunderstorm activity will
likely develop again this afternoon/evening. Some of this
precipitation may last through the overnight with ceilings
lifting shortly thereafter. Westerly winds are expected through
the TAF period. Given more rain is anticipated through the
day/evening, fog/stratus may be an issues for area TAF sites
Saturday morning.

//ATL Confidence...12Z Update...
Low on timing of thunderstorm activity.
Medium on morning ceilings.
High confidence on other elements.

26

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  70  90  71 /  60  60  30  30
Atlanta         88  71  89  73 /  60  60  40  30
Blairsville     83  64  84  64 /  60  50  30  20
Cartersville    88  69  89  69 /  60  50  30  20
Columbus        90  73  91  74 /  40  40  40  30
Gainesville     87  70  88  70 /  60  50  30  30
Macon           91  72  91  72 /  40  50  40  40
Rome            88  69  90  70 /  60  40  30  20
Peachtree City  89  70  90  71 /  60  60  40  30
Vidalia         92  74  91  73 /  40  40  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...26/Baker
LONG TERM....Deese
AVIATION...26
Hazardous weather outlook, Jun 1, 12:13 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1213 PM EDT Fri Jun 1 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1213 PM EDT Fri Jun 1 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

An upper level impulse will affect the area today bringing
enhanced chances for thunderstorm activity. Thunderstorms are
expected to expand in coverage this afternoon and continue into
the evening. Some thunderstorms have the potential to become
severe with damaging winds, large hail, and heavy rainfall the
primary threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Another strong system will push through the area late Saturday
night through Sunday bringing additional chances of severe storms
including damaging winds and hail to the area.

No hazardous weather is expected Monday and Tuesday.
There will be a slight chance of thunderstorms over portions
of central Georgia on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Local storm report, Jun 1, 11:39 AM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1139 AM EDT FRI JUN 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      HELEN                   34.70N  83.74W
05/31/2018                   WHITE              GA   LOCAL OFFICIAL

            MULTIPLE REPORTS OF FLOODING IN THE CITY OF HELEN
            INCLUDING ALONG THE MAIN STREET AND NEAR THE WATER PARK.

&&

EVENT NUMBER FFC1800174

LREAVES
Local storm report, Jun 1, 12:10 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EDT FRI JUN 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 NNW COHUTTA           34.99N  84.97W
05/31/2018                   WHITFIELD          GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TREES DOWN AREAWIDE ACROSS
            NORTHERN WHITFIELD COUNTY.

0355 PM     FLASH FLOOD      3 SW SAUTEE             34.66N  83.72W
05/31/2018                   WHITE              GA   EMERGENCY MNGR

            CAROLINA SPRINGS RD REPORTED UNDERWATER.

0355 PM     FLASH FLOOD      1 ENE LEAF              34.58N  83.65W
05/31/2018                   WHITE              GA   EMERGENCY MNGR

            KINSEY TOWN RD REPORTED UNDERWATER.

0408 PM     HAIL             1 SSW TUNNEL HILL       34.83N  85.05W
05/31/2018  E1.00 INCH       WHITFIELD          GA   911 CALL CENTER

            QUARTER-SIZED HAIL REPORTED ON MOUNT VERNON RD NEAR
            TUNNEL HILL.

0442 PM     TSTM WND DMG     2 SW ROBERTSTOWN        34.69N  83.77W
05/31/2018                   WHITE              GA   EMERGENCY MNGR

            MULTIPLE TREES WERE REPORTED DOWN THROUGHOUT THE
            SMITHGALL WOODS STATE PARK.

0500 PM     FLASH FLOOD      2 SW ROBERTSTOWN        34.69N  83.77W
05/31/2018                   WHITE              GA   EMERGENCY MNGR

            THE ROAD THROUGH SMITHGALL WOODS STATE PARK WAS DAMAGED
            BY HEAVY RAIN AND FLASH FLOODING WITH MULTIPLE MUDSLIDES
            REPORTED IN THE PARK.

0500 PM     FLASH FLOOD      HELEN                   34.70N  83.74W
05/31/2018                   WHITE              GA   LOCAL OFFICIAL

            MULTIPLE REPORTS OF FLOODING IN THE CITY OF HELEN
            INCLUDING ALONG THE MAIN STREET AND NEAR THE WATER PARK.

0557 PM     TSTM WND DMG     6 SW DAWSONVILLE        34.36N  84.19W
05/31/2018                   DAWSON             GA   EMERGENCY MNGR

            TREE DOWN

0610 PM     TSTM WND DMG     SSE FIVE POINTS         34.24N  83.39W
05/31/2018                   BANKS              GA   EMERGENCY MNGR

            ONE TREE DOWN

0623 PM     TSTM WND DMG     5 E CUMMING             34.21N  84.05W
05/31/2018                   FORSYTH            GA   EMERGENCY MNGR

            TREE DOWN ON A HOUSE

1100 PM     TSTM WND DMG     2 NNW DALTON            34.79N  84.98W
05/31/2018                   WHITFIELD          GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS ADDITONAL TREES WERE BROUGHT
            DOWN ACROSS THE MAJORITY OF THE COUNTY BY THIS LATE
            EVENING THUNDERSTORM.

1125 PM     TSTM WND DMG     1 E BOYNTON             34.92N  85.16W
05/31/2018                   CATOOSA            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A TREE DOWN NEAR THE
            INTERSECTION OF BAGGETT ROAD AND BOYNTON ROAD.

1250 AM     TSTM WND DMG     5 NE CUMMING            34.26N  84.08W
06/01/2018                   FORSYTH            GA   EMERGENCY MNGR

            TREE DOWN

1258 AM     TSTM WND DMG     NW FLOWERY BRANCH       34.19N  83.93W
06/01/2018                   HALL               GA   EMERGENCY MNGR

            4 TREES DOWN AROUND THE FLOWERY BRANCH AREA

1258 AM     TSTM WND DMG     NW GAINESVILLE          34.30N  83.83W
06/01/2018                   HALL               GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ACROSS THE CITY ON EAST LAKE DR,
            VINE ST, SOUTH ENOTA DR, TOMMY AARON DR, AND CLUB DR.
            TREE DOWN ON A HOUSE ON WHITE SULPHER RD. THIS OCCURRED
            BETWEEN 1255 AM AND 120 AM.

0125 AM     FLASH FLOOD      NW FLOWERY BRANCH       34.19N  83.93W
06/01/2018                   HALL               GA   EMERGENCY MNGR

            CANTREL ROAD WASHED OUT

&&

EVENT NUMBER FFC1800166 FFC1800157 FFC1800158 FFC1800159 FFC1800167
FFC1800169 FFC1800174 FFC1800160 FFC1800161 FFC1800162 FFC1800173
FFC1800171 FFC1800163 FFC1800164 FFC1800172 FFC1800165

LReaves
Special weather statement, Jun 1, 1:51 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 PM EDT FRI JUN 1 2018

GAZ002-004-005-011-012-019-011815-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-Floyd GA-
151 PM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WHITFIELD...
SOUTHEASTERN WALKER...WESTERN GORDON...WESTERN MURRAY AND
NORTHEASTERN FLOYD COUNTIES UNTIL 215 PM EDT...

At 151 PM EDT...a strong thunderstorm was over Naomi, or near
Lafayette...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Dalton, Calhoun, Lafayette, Summerville, Trion, Resaca,
Plainville, Shannon, Lyerly, Center Post, Pinson, Subligna, Lake
Marvin, Linwood, Villanow, James H. Floyd State Park, Naomi,
Oostanaula and Suttles Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3475 8540 3477 8522 3477 8514 3480 8486
      3438 8499 3439 8499 3439 8501 3435 8501
      3435 8502 3431 8502 3439 8546
TIME...MOT...LOC 1751Z 274DEG 29KT 3466 8522

WIND...40MPH
Special weather statement, Jun 1, 1:55 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 PM EDT FRI JUN 1 2018

GAZ031>034-042>045-011830-
De Kalb GA-North Fulton GA-Douglas GA-Cobb GA-Carroll GA-Gwinnett GA-
Paulding GA-South Fulton GA-
155 PM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE KALB...NORTH
FULTON...DOUGLAS...COBB...EASTERN CARROLL...WESTERN GWINNETT...
SOUTHEASTERN PAULDING AND SOUTH FULTON COUNTIES UNTIL 230 PM EDT...

At 154 PM EDT...a line of strong thunderstorms was along a line
extending from Dunwoody to near Abilene...and moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Carrollton, Decatur, Sandy Springs,
Roswell, Smyrna, Dunwoody, East Point, Union City, Villa Rica,
College Park, Powder Springs, Fairburn, Lilburn, Chamblee, Norcross,
Doraville and Clarkston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3372 8505 3405 8436 3393 8404 3351 8469
      3351 8485 3349 8486 3348 8489 3366 8519
TIME...MOT...LOC 1754Z 277DEG 13KT 3396 8431 3363 8501

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 1, 2:16 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
216 PM EDT FRI JUN 1 2018

GAZ002-004-005-011-012-019-020-030-011845-
Chattooga GA-Whitfield GA-Polk GA-Walker GA-Gordon GA-Bartow GA-
Murray GA-Floyd GA-
216 PM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHEASTERN
WHITFIELD...WESTERN POLK...SOUTHERN WALKER...GORDON...NORTHWESTERN
BARTOW...SOUTHERN MURRAY AND FLOYD COUNTIES UNTIL 245 PM EDT...

At 215 PM EDT...a line of strong thunderstorms was along a line
extending from Tilton to near Ball Flat...and moving east at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Rome, Dalton, Calhoun, Cedartown, Summerville, Chatsworth,
Adairsville, Trion, Cave Spring, Resaca, Plainville, Shannon, Lyerly,
Menlo, Center Post, Pinson, Subligna, Esom Hill, Redbud and Lake
Marvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3466 8550 3477 8464 3473 8466 3459 8465
      3390 8538 3462 8554
TIME...MOT...LOC 1815Z 264DEG 21KT 3467 8495 3400 8571

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 1, 2:33 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT FRI JUN 1 2018

GAZ031>033-042>044-055-011900-
North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Carroll GA-Paulding GA-
South Fulton GA-
233 PM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...
SOUTHWESTERN COBB...NORTHWESTERN CLAYTON...NORTHEASTERN CARROLL...
SOUTHEASTERN PAULDING AND SOUTH FULTON COUNTIES UNTIL 300 PM EDT...

At 232 PM EDT...a line of strong thunderstorms was along a line
extending from Sandtown to near Lake Val-Do-Mar...and moving east at
15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Atlanta, Douglasville, East Point, Union City, Forest Park, Villa
Rica, College Park, Powder Springs, Fairburn, Austell, Hapeville,
Palmetto, Lithia Springs, Hartsfield-Jackson Airport, Brownsville,
Bill Arp, Winston, Lake Val-Do-Mar, Cascade Heights and Campbellton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3378 8505 3386 8461 3366 8435 3365 8435
      3365 8433 3363 8431 3353 8469
TIME...MOT...LOC 1832Z 275DEG 11KT 3371 8457 3377 8486

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:52 PM EDTRiver Flood WarningFFCGwinnett60 min
May 31, 9:01 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Hancock, Jefferson, Putnam29 min
May 31, 9:19 PM EDTSpecial Weather StatementFFCCatoosa26 min
May 31, 9:36 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield39 min
May 31, 9:37 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Hancock, Jefferson, Washington23 min
May 31, 10:34 PM EDTSpecial Weather StatementFFCCatoosa26 min
May 31, 11:11 PM EDTSpecial Weather StatementFFCCatoosa34 min
May 31, 11:15 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker45 min
May 31, 11:31 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker44 min
May 31, 11:47 PM EDTSpecial Weather StatementFFCJackson43 min
May 31, 11:54 PM EDTFlash Flood WarningFFCWhite5 hr
Jun 1, 12:12 AM EDTSpecial Weather StatementFFCPickens33 min
Jun 1, 12:16 AM EDTSpecial Weather StatementFFCCherokee44 min
Jun 1, 12:36 AM EDTSpecial Weather StatementFFCHall39 min
Jun 1, 12:44 AM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Forsyth, Fulton, Hall46 min
Jun 1, 1:10 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Oconee35 min
Jun 1, 1:41 AM EDTSpecial Weather StatementFFCPaulding49 min
Jun 1, 1:48 AM EDTSpecial Weather StatementFFCOconee42 min
Jun 1, 2:16 AM EDTSpecial Weather StatementFFCJasper, Newton44 min
Jun 1, 3:03 AM EDTSpecial Weather StatementFFCBibb, Jasper, Jones42 min
Jun 1, 5:29 AM EDTRiver Flood WarningFFCWhitfield52 hr
Jun 1, 8:09 AM EDTSpecial Weather StatementFFCDade36 min
Jun 1, 1:51 PM EDTSpecial Weather StatementFFCChattooga, Walker24 min
Jun 1, 1:55 PM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton35 min
Jun 1, 2:16 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon29 min
Jun 1, 2:19 PM EDTSevere Thunderstorm WarningFFCFloyd, Gordon, Murray, Walker, Whitfield41 min
Jun 1, 2:24 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett36 min
Jun 1, 2:26 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd49 min
Jun 1, 2:33 PM EDTSpecial Weather StatementFFCDouglas27 min
Jun 1, 2:55 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale, Walton35 min
Jun 1, 3:00 PM EDTSpecial Weather StatementFFCBartow, Floyd, Haralson, Paulding, Polk30 min
Jun 1, 3:02 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Gordon, Pickens28 min
Jun 1, 3:03 PM EDTSpecial Weather StatementFFCClayton, DeKalb27 min
Jun 1, 3:17 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk28 min
Jun 1, 3:24 PM EDTSevere Thunderstorm WarningFFCNewton, Walton36 min
Jun 1, 3:27 PM EDTSpecial Weather StatementFFCCherokee33 min
Jun 1, 3:30 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton45 min
Jun 1, 3:32 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Henry, Newton, Rockdale28 min
Jun 1, 3:44 PM EDTSpecial Weather StatementFFCDawson31 min
Jun 1, 3:47 PM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton28 min
Jun 1, 3:51 PM EDTSevere Thunderstorm WarningFFCCarroll, Clayton, Cobb, Coweta, Douglas, Fayette and 2 more39 min
Jun 1, 3:56 PM EDTSevere Thunderstorm WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Walton34 min
Jun 1, 3:57 PM EDTSpecial Weather StatementFFCForsyth33 min
Jun 1, 4:02 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall43 min
Jun 1, 4:03 PM EDTSpecial Weather StatementFFCHeard27 min
Jun 1, 4:07 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard38 min
Jun 1, 4:14 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin46 min
Jun 1, 4:25 PM EDTSpecial Weather StatementFFCButts, Henry, Jasper, Newton, Spalding35 min
Jun 1, 4:30 PM EDTSevere Thunderstorm WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Taliaferro and 1 more30 min
Jun 1, 4:38 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Heard, Henry, Meriwether and 3 more52 min
Jun 1, 4:47 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Jasper, Morgan, Putnam28 min
Jun 1, 4:53 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Lamar, Monroe, Newton and 1 more52 min
Jun 1, 5:01 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Oglethorpe, Taliaferro, Warren, Wilkes29 min
Jun 1, 5:04 PM EDTFlash Flood WarningFFCCobb, Paulding5 hr
Jun 1, 5:06 PM EDTRiver Flood WarningFFCCobb24 hr
Jun 1, 5:09 PM EDTRiver Flood WarningFFCCobb17 min
Jun 1, 5:19 PM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Jasper, Jones, Putnam26 min
Jun 1, 5:21 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Harris, Jones, Lamar, Meriwether and 5 more39 min
Jun 1, 5:28 PM EDTSpecial Weather StatementFFCOglethorpe62 min
Jun 1, 5:35 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Warren, Wilkes25 min
Jun 1, 5:42 PM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Jasper, Jones, Monroe and 2 more48 min
Jun 1, 6:27 PM EDTSpecial Weather StatementFFCTwiggs, Washington, Wilkinson33 min
Jun 1, 7:03 PM EDTSpecial Weather StatementFFCMacon27 min
Jun 1, 7:21 PM EDTSpecial Weather StatementFFCChattahoochee24 min
Jun 1, 7:41 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.